Alert archive / North Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Raleigh, NC

August 12, 2011Wilson County, North Carolina

NWS Raleigh, NC issued this special weather statement at Aug 12, 2011, 12:21 PM EDT for Wilson County, North Carolina. It was in force for 39 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2011, 12:21 PM EDT (16:21 UTC)
Expired
Aug 12, 2011, 1:00 PM EDT
In force
39 min
Issued by
NWS Raleigh, NC

County Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 61 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 12:23 PM EDTHAIL 0.75Wilson, NCDIME SIZED HAIL
Aug 12, 12:26 PM EDTTSTM WND DMG1 Sse Wilson, NCTREE DOWN NEAR PINE STREET
Aug 12, 12:35 PM EDTTSTM WND DMG2 N Saratoga, NCPOWER POLES DOWN AT WILSON COUNTY WATER TREATMENT PLANT - PLANT WITHOUT POWER
Aug 12, 12:35 PM EDTHAIL 0.754 Se Wilson, NCDIME SIZED HAIL
Aug 12, 12:35 PM EDTHAIL 1.751 Nw Stantonsburg, NCGOLFBALL SIZE HAIL WAS REPORTED. TWO TREES WERE ALSO BLOWN DOWN.
Aug 12, 12:53 PM EDTTSTM WND DMGStantonsburg, NCTREES DOWN IN STANTONSBURG

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 4.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 795 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
795 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WWUS82 KRAH 121621
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1221 PM EDT FRI AUG 12 2011

NCZ043-121700-
WILSON-
1221 PM EDT FRI AUG 12 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WILSON COUNTY THROUGH 100
PM EDT...

AT 1221 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WILSON...OR ABOUT 17 MILES SOUTH OF NASHVILLE...MOVING SOUTHEAST AT
10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BLACK CREEK...AND 
WILLBANKS.

HAZARDS INCLUDE...
PEA TO DIME SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3560 7777 3557 7782 3559 7783 3559 7788
      3570 7806 3581 7798 3584 7792 3577 7773
      3573 7772 3568 7766 3567 7766
TIME...MOT...LOC 1621Z 300DEG 8KT 3573 7791

$$

VINCENT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 12, 10:48 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 12, 10:48 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1048 AM EDT FRI AUG 12 2011

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE NORTHERN MID ATLANTIC WILL EXTEND
SOUTH INTO CENTRAL NC TODAY THEN SHIFT OFFSHORE SATURDAY. THE RETURN
FLOW ON THE BACK SIDE OF THE HIGH WILL ALLOW A STALLED SURFACE
BOUNDARY OVER SOUTH CAROLINA TO RETURN NORTH AS A WARM FRONT
SATURDAY NIGHT. A COLD FRONT WILL CROSS OUR AREA LATE SUNDAY AND
SUNDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1045 AM FRIDAY...

14Z SFC ANALYSIS SHOWED 1020 MB HIGH PRESSURE CENTERED OVER PA...
WITH A SFC RIDGE AXIS EXTENDING SOUTH INTO VA AND PORTIONS OF NC. A
WEAK (1013 MB) SFC LOW WAS CENTERED IN EASTERN GA...ALONG A STALLED
FRONT. AN INVERTED SFC TROUGH EXTENDED NORTH INTO CENTRAL NC.
ALOFT...AT 14Z A ROBUST H25 SHORTWAVE WAS LOCATED OVER THE WESTERN
VA/WV MOUNTAINS EXTENDING SOUTHWEST INTO TN...MOVING SOUTHEAST
TOWARD CENTRAL VA/NC.

TEMPERATURES TODAY/TONIGHT:
1000-850 MB THICKNESSES ARE PROGGED AT 1410-1420 METERS THIS
AFTERNOON...SIMILAR TO YESTERDAY. A FAIR AMOUNT OF MID-LEVEL CLOUD
COVER WILL BE PRESENT IN ADVANCE OF THE AFOREMENTIONED SHORTWAVE...
ALONG WITH CONVECTIVE DEBRIS FROM ISOLD CONVECTION ALREADY
DEVELOPING THIS MORNING...AND THERE WILL LIKELY BE A SMALL IMPACT ON
HIGH TEMPS IN LOCATIONS WHERE CLOUD COVER IS MORE PERSISTENT. WILL
FCST HIGHS RANGING FROM THE UPPER 80S TO LOWER 90S...SIMILAR TO
YESTERDAY. GIVEN A SOUTH/SE LOW LEVEL RETURN FLOW ON THE BACKSIDE OF
THE SURFACE HIGH MOVING OFFSHORE THE MID-ATLANTIC...EXPECT LOWS IN
THE UPPER 60S TO LOWER 70S.

CONVECTION TODAY/TONIGHT:
W/REGARD TO INSTABILITY...14Z SPC MESOANALYSIS SHOWED 500-1000 J/KG
OF MLCAPE OVER THE COASTAL PLAIN AND WESTERN PIEDMONT. AS OF 14Z...
SFC DEWPOINTS CONTINUE TO RISE INTO THE UPPER 60S TO LOWER 70S...
AND MID-LEVEL LAPSE RATES WERE ON THE ORDER OF ~6C/KM. FCST
SOUNDINGS SHOW DEWPOINTS MIXING OUT INTO THE LOWER 60S THIS
AFTERNOON AT ALL LOCATIONS...WITH A MAX OF 500-1500 J/KG MLCAPE
DURING PEAK HEATING. HOWEVER...IF SFC DEWPOINTS REMAIN IN THE UPPER
60S TO LOWER 70S...MLCAPE VALUES OF 1500-2500 J/KG WILL BE POSSIBLE.
W/REGARD TO LIFT...IN THE LOWER LEVELS...A FEW INVERTED SFC TROUGHS
WERE NOTED ACROSS CENTRAL NC...ONE JUST WEST OF THE TRIANGLE AND
ANOTHER IN THE COASTAL PLAIN. ALOFT...A ROBUST H25 SHORTWAVE WILL
CROSS CENTRAL NC FROM THE NW LATE THIS MORNING THROUGH MID
AFTERNOON...WITH CENTRAL NC IN THE RIGHT ENTRANCE REGION OF AN H3
JET THROUGH EARLY AFTERNOON. ADDITIONAL H25 SHORTWAVE ENERGY IS
EXPECTED TO CROSS THE AREA FROM THE WEST OVERNIGHT. GIVEN FORCING IN
BOTH THE LOWER/UPPER LEVELS AND AN UNSTABLE AIRMASS IN PLACE...WILL
INCREASE PRECIP CHANCES TO 30-40% ACROSS THE ENTIRE AREA FROM LATE
MORNING THROUGH MID-AFTERNOON. ONE THE AFOREMENTIONED H25 WAVE
CROSSES THROUGH CENTRAL NC THIS AFTERNOON THERE MAY BE A LULL IN
ACTIVITY IN ASSOC/W SUBSIDENCE IN THE WAKE OF THIS FEATURE...
HOWEVER...THIS MAY BE SHORT-LIVED AS BOTH THE GFS/NAM/RUC INDICATE
ADDITIONAL H25 SHORTWAVE ENERGY MOVING INTO THE AREA FROM THE WEST
AFTER 00Z. WILL INDICATE CHANCE POPS OVERNIGHT AS WELL.

SEVERE THREAT:
CONVECTION THIS MORNING IN NORTHEAST WAKE AND FRANKLIN/NASH COUNTIES
HAS ALREADY BEEN CLOSE TO SEVERE...WITH 60-68 DBZ ECHOES AS HIGH AS
20 KFT AND SIGNS OF MID-LEVEL ROTATION. THE SEVERE THREAT TODAY
APPEARS GREATEST THROUGH EARLY AFTERNOON WHEN 0-6 KM BULK SHEAR
VALUES WILL BE IN THE 30-40 KT RANGE AND UPPER LEVEL LIFT WILL BE
MAXIMIZED IN ASSOC/W THE APPROACHING H25 WAVE AND THE RIGHT ENTRANCE
REGION OF AN 85 KT JET MAX OVER KWAL. THE PRIMARY THREAT WILL BE
DAMAGING WINDS (1000-1300 J/KG DCAPE) AND QUARTER SIZE HAIL (WBZ ~12
KFT). THE SEVERE THREAT LATER TODAY IS LESS CLEAR GIVEN THAT DEEP
LAYER SHEAR IS EXPECTED TO DECREASE AND THE RIGHT ENTRANCE REGION OF
THE AFOREMENTIONED JET SHIFTS INTO EASTERN NC AND EVENTUALLY
OFFSHORE...HOWEVER...AS LONG AS DEEP CONVECTION IS PRESENT AND DCAPE
VALUES PERSIST OVER 1000 J/KG...A DAMAGING WIND THREAT CANNOT BE
RULED OUT. -VINCENT

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 310 AM FRIDAY...

SATURDAY...LOW LEVEL RETURN FLOW OFF THE ATLANTIC WILL CONTINUE
SATURDAY INTO SATURDAY NIGHT WITH BEST MOISTURE TRANSPORT ACROSS THE
SOUTHERN AND WESTERN COUNTIES. EXPECT CONSIDERABLE CLOUDINESS TO
START THE DAY ESPECIALLY ACROSS THE WEST HALF. A WEAK MID LEVEL
TROUGH LIFTING NE SHOULD TRIGGER A FEW SHOWERS AND
T-STORMS...ESPECIALLY DURING THE HEAT OF THE DAY WITH THE BEST
COVERAGE WHERE MOISTURE MOST PLENTIFUL (WEST AND SOUTH). PLAN TO
KEEP POPS BELOW 50 PERCENT BUT COULD SEE THE NEED FOR A HIGHER POP
OVER THE SW HALF...ESPECIALLY IF THE MID LEVEL TROUGH IS SHARPER
THAN PREDICTED.

TEMPS SATURDAY HIGHLY DEPENDENT ON THE OPAQUENESS OF CLOUD COVERAGE.
BETTING ON AT LEAST PARTLY SUNNY SKIES THOUGH POTENTIAL FOR
OVERCAST SKIES TO PERSIST ALL DAY OVER THE WESTERN THIRD OF THE CWA
WHERE MAX TEMPS MAY END UP BEING 3-4 DEGREES COOLER THAN FORECAST.
MAX TEMPS MID 80S NW TO NEAR 90 SE.

SATURDAY NIGHT...APPROACH OF DEEPENING MID-UPPER LEVEL TROUGH WILL
SERVE TO ENHANCE MOISTURE TRANSPORT OVER THE REGION. BEST DYNAMICS
ALOFT WILL STILL BE WEST OF CENTRAL NC...BUT EXPECT TO SEE AN
INCREASE IN SHOWER COVERAGE OVERNIGHT SATURDAY NIGHT INTO EARLY
SUNDAY. TIMING THIS MODEL RUN A LITTLE SLOWER THAN PREVIOUS SO HAVE
DELAYED ONSET OF LIKELY POPS A FEW HOURS. MIN TEMPS UPPER 60S TO
AROUND 70. -WSS

SUNDAY AND SUNDAY NIGHT...
A SHORTWAVE CURRENTLY OVER EASTERN MONTANA WILL DIG SOUTHEAST ACROSS
THE MIDWEST SATURDAY AND TOWARD THE MID ATLANTIC COAST BY
SUNDAY...FORMING AN ANOMALOUSLY DEEP (FOR THE SEASON) UPPER TROUGH.
ONGOING CONVECTION FROM UPSTREAM OVER THE TN VALLEY SATURDAY EVENING
SHOULD BE CROSSING THE APPALACHIANS OVERNIGHT INTO SUNDAY MORNING.
MODELS CONTINUE TO INDICATE THE CONVECTION WILL LIKELY MOVE OUT
AHEAD OF THE COLD FRONT...WHICH SHOULD JUST BE APPROACHING CENTRAL
TN/KY SUNDAY MORNING.  WEAK INSTABILITY AND SEPARATION FORM DEEPER
FORCING SHOULD CAUSE CONVECTION TO INITIALLY WEAKEN EAST OF
MOUNTAINS...BUT STRENGTHENING LOW LEVEL THETA E ADVECTION FROM THE
SOUTH AND PWS APPROACHING 2 INCHES SHOULD CAUSE DECENT
DESTABILIZATION SUNDAY AFTERNOON. WILL TRANSITION LIKELY POPS IN THE
WEST SUNDAY MORNING ACROSS THE ENTIRE CWA DURING THE AFTERNOON.
THEN... AS THE MID/UPPER LEVEL TROUGH BEGINS TO CLOSE OFF OVER THE
OHIO VALLEY...EXPECT A DRY PUNCH TO PUSH SOUTHWEST TO NORTHEAST
ACROSS THE CWA SUNDAY AFTERNOON.  HOWEVER..WILL KEEP POPS HIGH INTO
SUNDAY EVENING AS THE COMBINATION OF DRYING ALOFT AND ARRIVAL OF
DPVA FROM UPPER WAVE MAY LEAD TO DESTABILIZATION VIA POTENTIAL
INSTABILITY.  THUS...THERE MAY BE REDEVELOPMENT ALONG THE FRONT
SUNDAY EVENING...AND IF THIS OCCURS...INCREASING DEEP LAYER SHEAR
WITH THE UPPER TROUGH MAY HELP MAINTAIN A SEVERE THREAT INTO SUNDAY
NIGHT.

CONVECTION WILL MAKE THE TEMP FORECAST SUNDAY TRICKY AS WARM
ADVECTION WILL BE OFFSET BY CLOUD COVER AND PRECIP.  WILL KEEP TEMPS
PRETTY MUCH AS ADVERTISED...83-88..BUT MAY SEE SOME BREAKS IN CLOUD
COVER EXTRA HEATING IN THE SOUTHWEST CWA DURING THE AFTERNOON IF DRY
AIR ALOFT DOES INDEED RACE IN.  LOWS SUNDAY NIGHT 65-70. -SMITH

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 300 AM FRIDAY...

RECENT MODEL RUNS HAVE SLOWED THE PROGRESSION OF THE UPPER LEVEL
TROUGH...AND SUBSEQUENTLY THE COLD FRONT ACROSS NC....AS THE TROUGH
DEVELOPS INTO A CLOSED LOW OFF THE DELMARVA.  BASED ON THIS...THE
COLD FRONT MAY BE OVER THE COASTAL PLAIN MONDAY AS THE CORE OF THE
UPPER LOW MIGRATES ACROSS THE AREAS.  WILL INCLUDE A CHANCE POPS FOR
INSTABILITY DRIVEN SHOWERS AND STORMS...MAINLY EAST...MONDAY
AFTERNOON. THEN AS THE UPPER TROUGH SLOWLY WEAKENS AND MIGRATES
EAST...A SECOND BUT WEAKER TROUGH IS FORECAST TO MOVE OFF THE UPPER
RIDGE AND REESTABLISH SOME FORM OF WEAK TROUGHING OVER THE EASTERN
US.  THUS...TEMPS THROUGH THE PERIOD WILL GENERALLY RUN AT OR ONLY
SLIGHTLY ABOVE NORMAL AS NC REMAINS ON THE EASTERN FRINGE OF THE
UPPER RIDGE.  FORCING FOR CONVECTION LOOKS RATHER WEAK UNTIL THE
NEXT TROUGH ARRIVES LATE IN THE WEEK.

&&

.AVIATION /11Z FRIDAY THROUGH TUESDAY/...
AS OF 130 AM FRIDAY...

VFR CONDITIONS WILL CONTINUE ACROSS CENTRAL NC THROUGH THIS EVENING.
THE ONLY EXCEPTION WILL BE MVFR CEILINGS/VISIBILITY IN THE VICINITY
OF ISOLATED OR SCATTERED SHOWERS AND T-STORMS THAT WILL DEVELOP
LATER TODAY. THE FAVORED AREAS FOR CONVECTIVE DEVELOPMENT APPEAR TO
BE NEAR THE SOUTH CAROLINA BORDER IN PROXIMITY TO A STALLED
BOUNDARY...AND NEAR THE VIRGINIA BORDER WHERE A WEAK MID LEVEL TROUGH
EXISTS. FOR NOW WILL MENTION CB LATER TODAY IN THE FAYETTEVILLE AREA
BUT REFRAIN FROM MENTIONING ELSEWHERE.

LOW LEVEL ELY FLOW TODAY WILL BECOME SLY LATE TONIGHT INTO SATURDAY.
THIS SLY FLOW WILL ADVECT LOW LEVEL MOISTURE WHICH WILL INCREASE THE
PROBABILITY OF STRATUS AND ASSOCIATED MVFR/IFR CEILINGS BY DAYBREAK
SATURDAY ESPECIALLY IN THE TRIAD VICINITY AS WELL AS KFAY.

AN UNUSUALLY STRONG LOW PRESSURE SYSTEM FOR THIS TIME OF YEAR WILL
AFFECT THE REGION SATURDAY NIGHT THROUGH MONDAY. THIS WEATHER SYSTEM
WILL CAUSE PERIODS OF SHOWERS AND T-STORMS WITH EXTENDED PERIODS OF
SUB-VFR CEILINGS PROBABLE SATURDAY NIGHT THROUGH EARLY MONDAY. A
RETURN TO VFR CONDITIONS IS EXPECTED BY TUESDAY AS HIGH PRESSURE
BEGINS TO BUILD BACK INTO THE REGION.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...VINCENT
SHORT TERM...WSS/SMITH
LONG TERM...SMITH
AVIATION...WSS
Hazardous weather outlook, Aug 12, 11:50 AM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1150 AM EDT FRI AUG 12 2011

NCZ007-008-021>025-038>040-073>076-083>085-131600-
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-
RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND-
1150 AM EDT FRI AUG 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS...SOME WITH STRONG AND POSSIBLY DAMAGING
WIND GUSTS AND LARGE HAIL...ARE EXPECTED ACROSS CENTRAL NORTH
CAROLINA SUNDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT.

NCZ009>011-026>028-041>043-077-078-086-088-089-131600-
VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-
HARNETT-WAYNE-HOKE-CUMBERLAND-SAMPSON-
1150 AM EDT FRI AUG 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS WILL OCCUR THIS AFTERNOON WITH HAIL
TO THE SIZE OF QUARTERS...AND POSSIBLY WIND DAMAGE WITH GUSTS
AROUND 60 MPH. SLOW MOVING STORMS COULD ALSO PRODUCE MINOR
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS...SOME WITH STRONG AND POSSIBLY DAMAGING
WIND GUSTS AND LARGE HAIL...ARE EXPECTED ACROSS CENTRAL NORTH
CAROLINA SUNDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

DJF

In the hours before

Special weather statement, Aug 12, 11:09 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1109 AM EDT FRI AUG 12 2011

NCZ042-078-121545-
JOHNSTON-WAYNE-
1109 AM EDT FRI AUG 12 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAYNE AND JOHNSTON COUNTIES
THROUGH 1145 AM EDT...

AT 1108 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRANTHAM...OR ABOUT 13 MILES NORTHWEST OF MOUNT OLIVE...MOVING
NORTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GRANTHAM.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3521 7820 3523 7824 3529 7831 3527 7835
      3532 7840 3552 7816 3534 7796
TIME...MOT...LOC 1508Z 228DEG 7KT 3531 7825

VINCENT
Local storm report, Aug 12, 11:17 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1117 AM EDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 AM     HAIL             3 WSW BUNN              35.94N  78.29W
08/12/2011  E0.75 INCH       FRANKLIN           NC   PUBLIC

            DIME SIZED HAIL

&&

EVENT NUMBER RAH1101164

SEC
Local storm report, Aug 12, 11:26 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1126 AM EDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     HAIL             3 W BUNN                35.96N  78.30W
08/12/2011  E0.75 INCH       FRANKLIN           NC   PUBLIC

            DIME SIZED HAIL

&&

EVENT NUMBER RAH1101165

SEC
Special weather statement, Aug 12, 11:40 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1140 AM EDT FRI AUG 12 2011

NCZ027-043-121630-
NASH-WILSON-
1140 AM EDT FRI AUG 12 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH AND WILSON COUNTIES
THROUGH 1230 PM EDT...

AT 1139 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
SOUTH OF SPRING HOPE...OR ABOUT 11 MILES SOUTHWEST OF NASHVILLE...
MOVING EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BAILEY...AND SIMS.

HAZARDS INCLUDE...
PEA TO DIME SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3568 7792 3581 7825 3590 7821 3597 7816
      3592 7783
TIME...MOT...LOC 1539Z 288DEG 6KT 3586 7811

VINCENT
Special weather statement, Aug 12, 11:52 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1152 AM EDT FRI AUG 12 2011

NCZ008-026-041-121645-
FRANKLIN-GRANVILLE-WAKE-
1152 AM EDT FRI AUG 12 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...GRANVILLE AND
FRANKLIN COUNTIES THROUGH 1245 PM EDT...

AT 1152 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PURNELL...OR ABOUT 9 MILES SOUTHEAST OF CREEDMOOR...MOVING NORTHEAST
AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PURNELL...AND...WAKE
FOREST...YOUNGSVILLE...FRANKLINTON.

HAZARDS INCLUDE...
DIME SIZE HAIL.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3621 7839 3606 7825 3591 7859 3605 7874
      3619 7851 3618 7851 3617 7846 3616 7846
      3616 7842
TIME...MOT...LOC 1552Z 233DEG 7KT 3602 7859

VINCENT
Special weather statement, Aug 12, 12:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1221 PM EDT FRI AUG 12 2011

NCZ043-121700-
WILSON-
1221 PM EDT FRI AUG 12 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WILSON COUNTY THROUGH 100
PM EDT...

AT 1221 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WILSON...OR ABOUT 17 MILES SOUTH OF NASHVILLE...MOVING SOUTHEAST AT
10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BLACK CREEK...AND
WILLBANKS.

HAZARDS INCLUDE...
PEA TO DIME SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3560 7777 3557 7782 3559 7783 3559 7788
      3570 7806 3581 7798 3584 7792 3577 7773
      3573 7772 3568 7766 3567 7766
TIME...MOT...LOC 1621Z 300DEG 8KT 3573 7791

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 9:23 AM EDTSpecial Weather StatementRAHNash67 min
Aug 12, 10:08 AM EDTSpecial Weather StatementRAHFranklin, Nash52 min
Aug 12, 10:43 AM EDTSevere Thunderstorm WarningRAHFranklin47 min
Aug 12, 10:57 AM EDTAreal Flood AdvisoryRAHFranklin, Nash, Wake93 min
Aug 12, 11:09 AM EDTSpecial Weather StatementRAHWayne36 min
Aug 12, 11:22 AM EDTSevere Thunderstorm WarningRAHJohnston, Wayne53 min
Aug 12, 11:40 AM EDTSpecial Weather StatementRAHWilson50 min
Aug 12, 11:52 AM EDTSpecial Weather StatementRAHFranklin53 min
Aug 12, 11:53 AM EDTAreal Flood AdvisoryRAHJohnston, Wayne2 hr
Aug 12, 12:31 PM EDTSevere Thunderstorm WarningRAHWilson44 min
Aug 12, 12:38 PM EDTFlash Flood WarningRAHJohnston, Wayne85 min
Aug 12, 12:53 PM EDTSpecial Weather StatementRAHWayne22 min
Aug 12, 12:58 PM EDTSevere Thunderstorm WarningRAHWayne31 min
Aug 12, 1:39 PM EDTSpecial Weather StatementRAHHarnett66 min
Aug 12, 3:10 PM EDTSpecial Weather StatementRAHChatham50 min
Aug 12, 3:31 PM EDTSpecial Weather StatementRAHChatham, Lee, Moore59 min
Aug 12, 3:49 PM EDTAreal Flood AdvisoryRAHAnson, Stanly110 min
Aug 12, 4:02 PM EDTFlash Flood WarningRAHAnson, Stanly87 min
Aug 12, 4:31 PM EDTSpecial Weather StatementRAHStanly59 min
Aug 12, 4:36 PM EDTSpecial Weather StatementRAHOrange39 min
Aug 12, 4:44 PM EDTSpecial Weather StatementRAHRandolph61 min
Aug 12, 4:57 PM EDTSpecial Weather StatementRAHScotland63 min
Aug 12, 4:58 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Orange, Randolph108 min
Aug 12, 5:06 PM EDTAreal Flood AdvisoryRAHScotland2 hr
Aug 12, 5:19 PM EDTSpecial Weather StatementRAHOrange56 min
Aug 12, 5:23 PM EDTSpecial Weather StatementRAHAlamance52 min
Aug 12, 5:36 PM EDTFlash Flood WarningRAHRichmond, Scotland85 min
Aug 12, 5:45 PM EDTSpecial Weather StatementRAHAlamance60 min
Aug 12, 5:55 PM EDTAreal Flood AdvisoryRAHGuilford24 min
Aug 12, 6:16 PM EDTFlash Flood WarningRAHGuilford71 min
Aug 12, 6:31 PM EDTSpecial Weather StatementRAHPerson59 min

Nearby

Special Weather Statements in North Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.